MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421530
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not received for evaluation.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the coil (subject device) prematurely detached inside the microcatheter.Both the microcatheter and the coil were removed and replaced and the procedure was completed successfully.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: h4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d10 product available to stryker ¿ updated d10 returned to manufacturer on ¿updated the returned product was confirmed to be the product reported in the complaint.The lot number was confirmed with the packaging returned with the device.During visual inspection, it was noted the main coil was stretched and found manually detached.The coil delivery wire was not returned for analysis.Functional inspection was unable to be carried out as the main coil was detached, however the reported events confirmed during analysis are consistent with the event.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The edhr (electronic device history record) for each lot is created and maintained in mes (manufacturing execution system).Automated controls within the mes system ensure that all product is manufactured in accordance to the dmr (device master record).The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event is anticipated and contained in the rmf.The device was returned for analysis and the reported defect was not confirmed however, the analysis results are consistent with the event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that intermittent flush was maintained.As per the dfu, ¿in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil.¿ it is probable that insufficient flush caused the reported defect.Based on the investigation results and available information an assignable cause of user error will be assigned to as reported events.

Brand Name
TARGET 360 NANO 1.5MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9897537
Report Number3008881809-2020-00079
Device Sequence Number2789638
Product Code HCG
UDI-Device Identifier04546540697943
UDI-Public04546540697943
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberM0035421530
Device Catalogue NumberM0035421530
Device Lot Number20089760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEONISMOVA MICROCATHETER (SUMITOMO)